Alert archive / Idaho / Winter Storm Warnings in 2009

Winter Storm Warning 27, NWS Spokane, WA

November 7, 2009Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Nov 7, 2009, 4:17 AM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Nov 7, 2009, 7:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2009, 4:17 AM PST (12:17 UTC)
In effect from
Nov 7, 2009, 7:00 AM PST
Expired
Nov 8, 2009, 4:08 AM PST
In force
21 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 071217
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
417 AM PST SAT NOV 7 2009

...HEAVY MOUNTAIN SNOW TODAY AND TONIGHT...

.A PAIR OF FAST MOVING STORM SYSTEMS WILL BRING HEAVY SNOW TO THE
MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. THE
FIRST ROUND OF HEAVY SNOW WILL OCCUR THIS MORNING AND EARLY THIS
AFTERNOON. THE SECOND ROUND OF HEAVY SNOW WILL OCCUR TONIGHT.

IDZ001-WAZ037-072230-
/O.UPG.KOTX.WS.A.0009.091107T1800Z-091108T1200Z/
/O.NEW.KOTX.WS.W.0027.091107T1500Z-091108T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
417 AM PST SAT NOV 7 2009

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
PST SUNDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT FROM
7 AM THIS MORNING TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY
MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND SANDPOINT...
CHEWELAH...AND METALINE FALLS. HEAVY ACCUMULATIONS ARE LIKELY THIS
MORNING. THEN...ANOTHER ROUND OF HEAVY SNOW WILL OCCUR TONIGHT.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS THE FIRST POTENTIALLY SIGNIFICANT WINTER STORM OF
THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE
MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD
BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO...OR
YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN
ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL
ROAD.

$$

IDZ004-072230-
/O.UPG.KOTX.WS.A.0009.091107T1800Z-091108T1200Z/
/O.NEW.KOTX.WS.W.0027.091107T1500Z-091108T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
417 AM PST SAT NOV 7 2009

...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM
PST SUNDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 4000 FEET...WHICH IS IN EFFECT FROM
7 AM THIS MORNING TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY SUNDAY
MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN...
KELLOGG...AND ST MARIES. HEAVY ACCUMULATIONS ARE LIKELY THIS
MORNING. THEN...ANOTHER ROUND OF HEAVY SNOW WILL OCCUR TONIGHT.

MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT
TREACHEROUS DRIVING CONDITIONS THIS MORNING...AND AGAIN TONIGHT.
THE PASS LEVEL IS ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW
ACCUMULATIONS ON INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS THE FIRST POTENTIALLY SIGNIFICANT WINTER STORM OF
THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE
MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD
BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO...OR
YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS.

$$
4 follow-up statements
000 
WWUS46 KOTX 072003
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1203 PM PST SAT NOV 7 2009

...HEAVY MOUNTAIN SNOW RETURNS LATE THIS AFTERNOON AND OVERNIGHT...

.THE SECOND FAST MOVING STORM SYSTEM WILL BRING ANOTHER ROUND OF 
HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST
WASHINGTON LATE THIS AFTERNOON AND OVERNIGHT.

IDZ004-080415-
/O.EXT.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1203 PM PST SAT NOV 7 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE
4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL
6 AM PST SUNDAY. 

AS ONE STORM SYSTEM EXITS THE CENTRAL IDAHO PANHANDLE THIS MORNING... 
SNOW ACCUMULATIONS OF 2 TO 5 INCHES WERE FOUND AT ELEVATIONS ABOVE
4000 FEET.

ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS THE SECOND
FAST MOVING STORM ARRIVES.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY
SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND MULLAN...
KELLOGG...AND ST MARIES. 

MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT
TREACHEROUS DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS ROUGHLY
4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON INTERSTATE
90 NEAR THE IDAHO...MONTANA BORDER.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS THE FIRST POTENTIALLY SIGNIFICANT WINTER WEATHER EVENT OF THE
SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE MOUNTAINS
SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD BE
POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO... OR
YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS.

$$

IDZ001-WAZ037-080415-
/O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1203 PM PST SAT NOV 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY. 

AS ONE STORM SYSTEM EXITED NORTHEAST WASHINGTON AND THE NORTHERN
PANHANDLE THIS MORNING...SNOW ACCUMULATIONS OF 2 TO 5 INCHES WERE
FOUND AT ELEVATIONS ABOVE 3500 FEET.

ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT
AS THE SECOND FAST MOVING STORM ARRIVES.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY BY
EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND
SANDPOINT... CHEWELAH...AND METALINE FALLS. 

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS THE FIRST POTENTIALLY SIGNIFICANT WINTER WEATHER EVENT OF
THE SEASON. PEOPLE PLANNING RECREATIONAL ACTIVITIES IN THE
MOUNTAINS SHOULD CONSIDER THAT CONDITIONS IN THE MOUNTAINS COULD
BE POTENTIALLY LIFE THREATENING. LISTEN TO NOAA WEATHER RADIO...
OR YOUR LOCAL MEDIA STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN
ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL
ROAD.

$$
000 
WWUS46 KOTX 072254
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PST SAT NOV 7 2009

...HEAVY MOUNTAIN SNOW OVERNIGHT...

.THE SECOND FAST MOVING STORM SYSTEM WILL BRING ANOTHER ROUND OF
HEAVY SNOW TO THE MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST
WASHINGTON THROUGH THE NIGHT. 

IDZ001-WAZ037-080700-
/O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD...
SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD
254 PM PST SAT NOV 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY. 

ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS A SECOND
FAST MOVING STORM ARRIVES.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY
BY EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND
SANDPOINT... CHEWELAH...AND METALINE FALLS. THIS TOTAL SNOW
INCLUDES THE AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING
RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT
CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING.
LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR
THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN
ROAD...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL
ROAD.

$$

IDZ004-080700-
/O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
254 PM PST SAT NOV 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
6 AM PST SUNDAY. 

ANOTHER 4 TO 8 INCHES OF SNOW IS EXPECTED OVERNIGHT AS THE SECOND
FAST MOVING STORM ARRIVES.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY
BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND
MULLAN... KELLOGG...AND ST MARIES. THIS TOTAL SNOW INCLUDES THE
AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT.

MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT
TREACHEROUS WINTER DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS
ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON
INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 30 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING
RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT
CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE THREATENING.
LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA STATION FOR
THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS.

$$
000 
WWUS46 KOTX 080617
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1017 PM PST SAT NOV 7 2009

...HEAVY MOUNTAIN SNOW OVERNIGHT...

.A STORM SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF THE
IDAHO PANHANDLE THROUGH THE NIGHT.

WAZ037-080730-
/O.CAN.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/
NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1017 PM PST SAT NOV 7 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING. 

THE BRUNT OF THE STORM SYSTEM HAS MOVED EAST OF THE REGION. WHILE
AN ADDITIONAL INCH OR TWO OF ACCUMULATION IS POSSIBLE OVERNIGHT...
THE THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED.

THIS INCLUDES THE FOLLOWING LOCATIONS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD.

$$

IDZ001-081200-
/O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD
1017 PM PST SAT NOV 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST SUNDAY. 

ANOTHER 2 TO 5 INCHES OF SNOW IS EXPECTED THROUGH THE OVERNIGHT
ABOVE 3500 FEET AS A MOIST SYSTEM CONTINUES TO PUSH OVER THE AREA.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY
BY EARLY SUNDAY MORNING IN THE MOUNTAINS ABOVE 3500 FEET AROUND
SANDPOINT. THIS TOTAL SNOW INCLUDES THE AMOUNTS FROM FRIDAY NIGHT
AND OVERNIGHT.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 20 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING
RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT
CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE
THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA
STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD.

$$

IDZ004-081400-
/O.CON.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
1017 PM PST SAT NOV 7 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
6 AM PST SUNDAY. 

ANOTHER 3 TO 7 INCHES OF SNOW IS EXPECTED OVERNIGHT ABOVE 4000
FEET AS A MOIST SYSTEM CONTINUES TO PUSH OVER THE AREA.

TOTAL STORM SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE LIKELY
BY SUNDAY MORNING IN THE MOUNTAINS ABOVE 4000 FEET AROUND
MULLAN... KELLOGG...AND ST MARIES. THIS TOTAL SNOW INCLUDES THE
AMOUNTS FROM FRIDAY NIGHT AND OVERNIGHT.

MOTORISTS PLANNING TO TRAVEL OVER LOOKOUT PASS SHOULD EXPECT
TREACHEROUS WINTER DRIVING CONDITIONS TONIGHT. THE PASS LEVEL IS
ROUGHLY 4700 FEET...SO EXPECT SIGNIFICANT SNOW ACCUMULATIONS ON
INTERSTATE 90 NEAR THE IDAHO...MONTANA BORDER.

IN ADDITION TO THE HEAVY SNOW...LOCALLY GUSTY WINDS ARE EXPECTED
TONIGHT. GUSTS OF 20 TO 40 MPH WILL LIKELY OCCUR ON THE MOUNTAIN
RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DUE TO THIS EARLY SEASON WINTER WEATHER EVENT...PEOPLE PLANNING
RECREATIONAL ACTIVITIES IN THE MOUNTAINS SHOULD CONSIDER THAT
CONDITIONS IN THE MOUNTAINS COULD BE POTENTIALLY LIFE
THREATENING. LISTEN TO NOAA WEATHER RADIO... OR YOUR LOCAL MEDIA
STATION FOR THE LATEST WEATHER INFORMATION.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS.

$$
000 
WWUS46 KOTX 081208
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
408 AM PST SUN NOV 8 2009


IDZ004-081315-
/O.CAN.KOTX.WS.W.0027.000000T0000Z-091108T1400Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS
408 AM PST SUN NOV 8 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING FOR THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE.

SNOW HAS DECREASED TO SCATTERED SNOW SHOWERS OVER THE CENTRAL
IDAHO PANHANDLE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS THIS
MORNING WILL BE AN INCH OR LESS IN THE MOUNTAINS.

EVEN THOUGH THE SNOW HAS DECREASED...MOTORISTS PLANNING TO DRIVE
INTERSTATE 90 OVER LOOKOUT PASS SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS. AS OF 4 AM...TRAFFIC CAMERAS SHOWED
SIGNIFICANT SNOW ACCUMULATIONS NEAR THE BORDER OF MONTANA AND
IDAHO.

THIS INCLUDES THE FOLLOWING LOCATIONS...MULLAN...LOOKOUT PASS.

$$

IDZ001-081315-
/O.EXP.KOTX.WS.W.0027.000000T0000Z-091108T1200Z/
NORTHERN PANHANDLE-
INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD
408 AM PST SUN NOV 8 2009

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE MOUNTAINS
OF THE NORTHERN IDAHO PANHANDLE.

SNOW HAS DECREASED TO SCATTERED SNOW SHOWERS OVER THE NORTHERN
IDAHO PANHANDLE MOUNTAINS. ADDITIONAL SNOW ACCUMULATIONS THIS
MORNING WILL BE AN INCH OR LESS IN THE MOUNTAINS.

THIS INCLUDES THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 7, 2:43 AM PST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 7, 2:43 AM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
243 AM PST SAT NOV 7 2009

.SYNOPSIS...
HEAVY SNOW IS EXPECTED OVER THE HIGH ELEVATIONS OF THE INLAND
NORTHWEST TODAY AND TONIGHT. THE MOUNTAINS OF NORTHEAST
WASHINGTON...NORTHERN IDAHO...AND PORTIONS OF THE CASCADES CAN
EXPECT BIG ACCUMULATIONS BY SUNDAY MORNING. MONDAY WILL BE A
RELATIVELY DRY DAY FOR THE INLAND NORTHWEST...BUT ANOTHER STORM
SYSTEM WILL BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION
MONDAY NIGHT INTO TUESDAY.

&&

.DISCUSSION...

....HEAVY HIGH ELEVATION SNOWS TODAY AND TONIGHT...

TODAY AND TONIGHT...AN UPPER LEVEL LOW ANCHORED OVER THE GULF OF
ALASKA WILL REMAIN NEARLY STATIONARY FOR THE NEXT 24-48
HOURS...AND THE FAST ZONAL FLOW INTO THE PACIFIC NORTHWEST WILL
CONTINUE TO PROVIDE UNSETTLED WEATHER TO REGION. A PAIR OF
VIGOROUS SHORTWAVES WILL MOVE THROUGH THE FAST FLOW TODAY AND
TONIGHT. WATER VAPOR IMAGERY AS OF 10Z SHOWS THE FIRST WAVE ON THE
WASHINGTON COAST...AND THIS WAVE WILL BRING A ROUND OF
PRECIPITATION TO THE SPOKANE FORECAST AREA THIS MORNING THROUGH
EARLY THIS AFTERNOON. THE SECOND WAVE IS ABOUT 500 MILES DUE SOUTH
OF THE ALASKA COAST...AND THIS WAVE WILL BRING ANOTHER ROUND OF
PRECIPITATION TONIGHT. NEITHER OF THESE SHORTWAVES HAS A
PARTICULARLY IMPRESSIVE MOISTURE TAP. THE AMSU SATELLITE DERIVED
PRODUCT DEPICTS TWO-THIRDS OF AN INCH PRECIPITABLE WATER WITH EACH
SHORTWAVE. EVEN WITH THE LIMITED MOISTURE...SIGNIFICANT
PRECIPITATION WILL LIKELY ACCOMPANY THE PASSAGE OF BOTH WAVES.
DEEP LAYER INSTABILITY AND GOOD OROGRAPHICS WILL COMPENSATE FOR
THE LIMITED MOISTURE. THE MODELS ARE IN GOOD AGREEMENT THAT EACH
WAVE WILL PRODUCE A BAND OF PRECIPITATION BETWEEN .25 AND .33
INCHES OVER THE MOUNTAINS OF THE PANHANDLE AND NORTHEAST
WASHINGTON. GIVEN THE FAVORABLE WEST-SOUTHWEST WIND INTO THE
MOUNTAINS...SOME OF THE SOUTHWEST FACING SLOPES COULD RECEIVE
UPWARDS OF A HALF INCH OF LIQUID EQUIVALENT WITH EACH WAVE. WITH
THE HIGHLY CONVECTIVE NATURE OF THE PRECIPITATION...ELEVATIONS
ABOVE 4000 FEET CAN EXPECT SNOW RATIOS OF BETWEEN 12 TO 1 AND 15
TO 1. SNOW TOTALS OF 8 TO 12 INCHES SEEM PLAUSIBLE BY SUNDAY
MORNING FOR THE MOUNTAINS AROUND SANDPOINT...CHEWELAH...AND
KELLOGG. THE WINTER STORM WATCH FOR THESE AREAS HAS BEEN UPGRADED
TO A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET IN THE
CENTRAL PANHANDLE...AND ABOVE 3500 FEET FOR THE MOUNTAINS NEAR THE
CANADIAN BORDER. ACCUMULATIONS OF 10-20 INCHES ARE LIKELY FOR THE
CASCADE CREST...WITH LESSER AMOUNTS WEST OF THE CREST DUE TO THE
CONSIDERABLE WESTERLY DOWN-SLOPE WIND.

LOCALLY BREEZY WINDS WILL OCCUR THIS AFTERNOON BEHIND THE FIRST
SHORTWAVE. WINDS WILL NOT BE AS STRONG AS YESTERDAY...BUT WITH
850MB WINDS IN AROUND 30KTS AND FAVORABLE LAPSE RATES FOR LOW
LEVEL MIXING...GUSTY CONDITIONS WILL BE EXPERIENCED AGAIN OVER THE
PALOUSE...WEST PLAINS...AND SPOKANE AREA. /GKOCH

SUNDAY THROUGH TUESDAY...THE MODELS BEGIN THIS PERIOD OF THE
FORECAST WITH A FAIR SPREAD IN QPF VALUES ACROSS THE FORECAST AREA
ON SUNDAY MORNING...HOWEVER WITH A TREND TOWARD MUCH IMPROVED
CONDITIONS BY SUNDAY AFTERNOON WELL ESTABLISHED. THE NAM HAS
CONSISTENTLY BEEN SLOWER THAN THE GFS/CANADIAN WITH THE
PROGRESSION OF SATURDAY NIGHTS SYSTEM TO THE EAST OF THE
AREA...AND TONIGHTS 00Z AND 06Z RUNS WERE NO EXCEPTION. AS A
RESULT...THE FORECAST TRENDS A BIT CLOSER TOWARD THE GFS/CANADIAN
CONSENSUS AND NEGLECTS THE RATHER IMPRESSIVE QPF GENERATED BY THE
NAM OVER THE SOUTHEASTERN PORTION OF THE AREA ON SUNDAY MORNING.

BY 12Z SUNDAY...THE GFS IS TRACKING THE MAIN VORT WELL INTO
NORTHWESTERN MONTANA...WHILE THE NAM TRAILS IT A BIT FATHER WEST.
THE MAIN DIFFERENCES IN THE MODELS CENTER AROUND STRONG QPF
GENERATED BY THE NAM ALONG THE COLD FRONT AS IT SAGS SOUTHWARD
INTO THE SOUTHEASTERN PORTION OF THE AREA. HARNESSING OF
INSTABILITY AND COUPLING IT WITH VERY IMPRESSIVE DIFFERENTIAL PVA
TO GENERATE STRONG OMEGAS OVER A VERY NARROW REGION ALONG THE
FRONT YIELD QPF VALUES AROUND 0.60 INCHES FROM THE BLUES ACROSS
THE PALOUSE ON SUNDAY MORNING. HOWEVER...GIVEN THE LARGE SALE
WESTERLY TO SOUTHWESTERLY FLOW...THIS SCENARIO SEEMS RATHER
UNLIKELY TO MATERIALIZE...GIVEN THE PROPENSITY OF THE LARGE SCALE
FLOW TO ADVECT ANY PARTICULAR VORT MAX EAST RATHER THAN ALLOW IT
TO SAG DUE SOUTH ALONG THE FRONT. IN ADDITION...WITH RIDGING
POPPING UP IMMEDIATELY TO THE WEST OF THE MAIN VORT LOBE...IT
SEEMS INCREASINGLY UNLIKELY THAT ANY ADDITIONAL INCOMING VORT MAY
RUN DOWN THE FRONT...EFFECTIVELY RE-ACTIVATING LIFT ALONG THE
FRONTAL BAND. AS A RESULT...THE FORECAST FEATURES MUCH LIGHTER
DIMINISHING UP-SLOPE SHOWERS RATHER THAN ORGANIZED FRONTAL
RAIN/SNOW THROUGH SUNDAY.

AFTER FORCING ALONG THE COLD FRONT SHIFTS EASTWARD SUNDAY
AFTERNOON AND EVENING...THE GFS STARTS TO SHIFT THE THERMAL
GRADIENT A BIT FARTHER FARTHER NORTH...WITH INCOMING LARGE SCALE
SOUTHERLY FLOW INCREASING THE NORTHWARD TRANSLATION OF THE FRONT
OVERNIGHT SUNDAY NIGHT AS A WARM FRONTAL PUSH. SOME ISENTROPIC
LIFT IS NOTED ALONG THE FRONT AS IT SHIFTS NORTHWARD SUNDAY
NIGHT...HOWEVER CONDENSATION PRESSURE DEFICITS IN THE 290K AREA
GENERALLY STAY NEAR OR ABOVE 30 MB OVER EASTERN WASHINGTON...WITH
THE ONLY AREA OF REDUCED CONDENSATION PRESSURE DEFICITS NEAR THE
CASCADES. AS A RESULT...PRECIP CHANCES HAVE BEEN RELEGATED TO THE
CASCADES...WITH THE REST OF THE AREA DRY ALONG AND BEHIND THE WARM
FRONT SUNDAY NIGHT INTO MONDAY.

BETTER MODEL AGREEMENT EXISTS IN CLEARING BEHIND THE WARM FRONT
FOR SUNDAY NIGHT AND MONDAY. ADDITIONALLY...THE 00Z GFS AND 06Z
NAM HAVE COME INTO MUCH CLOSER AGREEMENT FOR TRACKING THE TRAILING
COLD FRONT INTO THE AREA ON MONDAY NIGHT WITH A 120 KT JET STREAK
LEFT ENTRANCE REGION COMING ON SHORE AND DEEP LAYER PVA SPREADING
STRATIFORM RAINS INTO THE AREA MONDAY NIGHT. LAYER TEMPERATURES
AFTER THE WARM FRONTAL PASSAGE SURGE ABOVE FREEZING WELL UP INTO
THE ATMOSPHERE...AND WET BULB ZERO HEIGHTS REACH NEARLY 6000 FEET
OVER MANY AREAS. AS A RESULT...MANY LOCATIONS THAT WILL HAVE SEEN
SNOW THIS WEEKEND ARE LIKELY TO SEE RAIN WITH THE NEXT SYSTEM ON
MONDAY NIGHT AND TUESDAY. /FRIES

&&

.AVIATION...
PREDOMINANT VFR CONDITIONS AT TAF SITES WITH LCL MVFR/IFR CIGS
POSSIBLE OVERNIGHT/EARLY SATURDAY AROUND KGEG-KCOE IN THE SW FLOW
AND IN SHOWERS. ISOLATED SHOWERS AROUND THE MOUNTAINS FRIDAY NIGHT WILL
BECOME MORE NUMEROUS OVERNIGHT INTO SATURDAY AS THE NEXT SYSTEM
SLIDES THROUGH. THE SHOWERS WILL BECOME LESS NUMEROUS PAST MIDDAY
BUT ARE EXPECTED TO INCREASE AGAIN AFT 22-03Z SATURDAY EVENING AS
A SECOND DISTURBANCES COMES THROUGH. WINDS WILL REMAIN IN THE BREEZY
CATEGORY...WITH INCREASING GUSTS IN THE AFTERNOON. /JCOTE

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        45  34  43  32  46  35 /  90  80  20  10   0  50
COEUR DALENE  45  34  43  32  47  34 /  90  80  20  10   0  40
PULLMAN        47  35  48  30  53  36 /  70  70  20   0   0  40
LEWISTON       54  38  53  36  55  41 /  40  40  20   0   0  30
COLVILLE       45  34  46  32  46  32 /  70  90  20  10   0  60
SANDPOINT      42  35  41  32  43  33 / 100  90  40  10   0  50
KELLOGG        40  33  38  31  43  33 /  90 100  50  10   0  60
MOSES LAKE     52  34  50  32  50  33 /  20  70  10  10  10  30
WENATCHEE      50  35  48  35  47  36 /  10  30   0  10  10  50
OMAK           48  33  46  34  46  29 /  20  70  10  10  10  60

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
     ABOVE 3500 FEET FOR NORTHERN PANHANDLE.

     WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
     ABOVE 4000 FEET FOR CENTRAL PANHANDLE MOUNTAINS.

WA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 4 AM PST SUNDAY
     ABOVE 3500 FEET FOR NORTHEAST MOUNTAINS.

&&
Hazardous weather outlook, Nov 6, 4:00 PM PST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PST FRI NOV 6 2009

IDZ001-004-WAZ037-042-080000-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
400 PM PST FRI NOV 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THOUGH MOUNTAIN SNOW ACCUMULATIONS WILL BE LIKELY TONIGHT ABOVE
4000 FEET...THE HEAVIEST SNOWS ARE EXPECTED SATURDAY AND SUNDAY.
SEE BELOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEEKEND SNOW ACCUMULATIONS AROUND A FOOT WILL BE POSSIBLE IN THE
MOUNTAINS OF THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON ABOVE
4000 FEET. FOR THE CASCADES...HEAVY ACCUMULATIONS ARE EXPECTED
NEAR THE CASCADE CREST ABOVE 3000 FEET. THIS INCLUDES THE MAJOR
PASSES.

IDZ002-003-026-027-WAZ031>036-038-041-043-044-080000-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
400 PM PST FRI NOV 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Winter Storm Warnings in Idaho, 2009Winter Storm Warnings in Washington, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.